Alert archive / Oklahoma / River Flood Warnings in 2021

River Flood Warning 20, NWS Norman, OK

May 31, 2021Greer County, Jackson County, Oklahoma

NWS Norman, OK issued this river flood warning at May 31, 2021, 11:26 AM CDT for Greer County, Jackson County, Oklahoma. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 11:26 AM CDT (16:26 UTC)
Expired
May 31, 2021, 2:46 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Greer County, OK, Jackson County, OK

The radar

The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Salt Fork of the Red River at Mangum (MGMO2). The gauge peaked at 9.47 ft at May 31, 2021, 12:00 PM CDT.

actionminormoderate51005/3106/01
Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

476 
WGUS44 KOUN 311626
FLWOUN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
1126 AM CDT Mon May 31 2021

...The National Weather Service in Norman OK has issued a Flood 
Warning for the following rivers in Oklahoma...

  Salt Fork Red River near Mangum affecting Greer and Jackson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


OKC055-065-010300-
/O.NEW.KOUN.FL.W.0020.210531T1626Z-210601T0300Z/
/MGMO2.1.ER.210531T1452Z.210531T1800Z.210531T2100Z.NO/
1126 AM CDT Mon May 31 2021

The National Weather Service in Norman has issued a

* Flood Warning for
  the Salt Fork Red River near Mangum.
* From this morning to this evening.
* At 10:45 AM CDT Monday the stage was 9.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:45 AM CDT Monday was 9.3 feet.
* Forecast...The Salt Fork Red River is expected to rise to a crest 
  of 9.4 feet this afternoon. It will then fall below flood stage 
  late this afternoon.
* Impact...At 9.0 feet, Expect flooding of agricultural bottomlands 
  and isolation of other low-lying areas in Harmon... Greer... and 
  Jackson counties. No towns or highways are affected.


&&

LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
      3481 10000 3486 10000

$$

SIX
1 follow-up statement
811 
WGUS84 KOUN 311946
FLSOUN

Flood Statement
National Weather Service Norman OK
246 PM CDT Mon May 31 2021

...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Salt Fork Red River near Mangum affecting Greer and Jackson 
  Counties.

OKC055-065-312100-
/O.CAN.KOUN.FL.W.0020.000000T0000Z-210531T1946Z/
/MGMO2.1.ER.210531T1452Z.210531T1800Z.210531T2100Z.NO/
246 PM CDT Mon May 31 2021

...The Flood Warning for the Salt Fork Red River near Mangum has 
been cancelled...

The Flood Warning is cancelled for
  the Salt Fork Red River near Mangum.
* At 1:45 PM CDT Monday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Forecast...The Salt Fork Red River has crested and is falling.


&&

LAT...LON 3488 9945 3464 9938 3464 9943 3482 9949
      3481 10000 3486 10000

$$

.speg.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 31, 6:32 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 31, 6:32 AM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 AM CDT Mon May 31 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Mon May 31 2021

Lead shortwave in positively tilted longwave trough will progress
eastward today and tonight, partially influenced by multiple MCVs
(one centered near Dodge City, one east of Amarillo, and another
east of Lubbock). As these move east, high chances for rain will
be seen today through tonight. The heaviest rain for the first
part of the day will exit western Oklahoma and affect central and
southern Oklahoma, and western north Texas through this afternoon.
We cancelled parts of the flood watch across northwest and west-
central Oklahoma, but will keep the southern portions of it and
expand eastward into central and southern Oklahoma and the rest of
western north Texas through tonight. These are areas where
antecedent conditions are more conduce to runoff and flooding
problems.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 242 AM CDT Mon May 31 2021

With general subsidence and lack of recovery expected on Tuesday
across the region, most of the region should be dry, with reasonably
high PoPs continuing across southeast parts of Oklahoma early in the
day. The mentioned longwave trough axis will shift east of Oklahoma
and western north Texas on Wednesday, allowing rain chances to
decrease even further. However, in its wake, broad upper cyclone
still progd to drift slowly east and northeast over the Southern
Plains. This will keep PoPs in the forecast this weekend, with best
chances across southern and eastern portions of the forecast area.
Some of this rainfall this weekend into early next week will be
heavy, exacerbating any existing issues.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM CDT Mon May 31 2021

A large area of rain and a few embedded thunderstorms will
progress east across the region today. Highly variable ceilings
and visibilities will occur with this area of rain. Stronger
thunderstorms may occur this afternoon and evening near the Red
River. Most of the rain should end by sunset, but low ceilings and
some areas of mist or fog are expected to continue through the
night.

CmS
&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  60  70  58 /  90  70  30  10
Hobart OK         71  58  73  55 / 100  40  20  10
Wichita Falls TX  76  62  75  59 / 100  70  20  20
Gage OK           66  53  70  52 /  80  40  10  10
Ponca City OK     64  57  69  56 / 100  70  30  10
Durant OK         76  65  78  63 /  80 100  80  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
     038>048-050>052.

     Flood Watch until 7 AM CDT this morning for OKZ021-022-033>037.

TX...Flood Watch through Tuesday morning for TXZ086-089-090.

     Flood Watch until 4 PM CDT this afternoon for TXZ087-088.

     Flood Watch until 7 AM CDT this morning for TXZ083>085.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...23
Hazardous weather outlook, May 31, 5:17 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
517 AM CDT Mon May 31 2021

OKZ004>048-050>052-TXZ083>090-011000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
517 AM CDT Mon May 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will be seen today and tonight across a
large part of Oklahoma and western north Texas. Storm chances will
decrease from northwest to southeast as the day progresses. The
main concern will be heavy rain, which could result in flooding. A
few strong to severe storms are possible across far southern
Oklahoma and western north Texas this afternoon and evening with
the main threat being damaging winds.

.Heavy Rain...
Rain totals of one to three inches will be possible through
tonight. This may lead to some flash flooding, especially in
areas that have seen several inches of rain over the past week. A
Flood Watch is in effect today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances will continue for the rest of the week into
next weekend, mainly across southern Oklahoma and northern Texas.
Organized severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:11 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward25 hr
May 30, 8:14 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan48 hr
May 30, 8:15 PM CDTRiver Flood AdvisoryOUNAlfalfa, Woods19 hr
May 31, 1:52 AM CDTSpecial Weather StatementOUNHarmon38 min
May 31, 2:59 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa6 hr
May 31, 4:07 AM CDTFlash Flood WarningOUNGreer, Harmon5 hr
May 31, 6:46 AM CDTAreal Flood AdvisoryOUNComanche3 hr
May 31, 11:27 AM CDTRiver Flood AdvisoryOUNComanche, Cotton27 hr
May 31, 11:30 AM CDTRiver Flood AdvisoryOUNCotton51 hr
May 31, 2:46 PM CDTRiver Flood AdvisoryOUNGreer, Jackson19 min
May 31, 3:34 PM CDTRiver Flood WarningOUNPottawatomie, Seminole10 hr
May 31, 3:35 PM CDTRiver Flood AdvisoryOUNBlaine, Canadian6 hr

Nearby

River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.